Alert archive / Georgia / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 227, NWS Atlanta, GA

July 5, 2019Monroe County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 5, 2019, 8:11 PM EDT for Monroe County, Georgia. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2019, 8:11 PM EDT (00:11 UTC)
Expired
Jul 5, 2019, 8:45 PM EDT
In force
34 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Monroe County, GA

The radar

The Robins AFB radar (KJGX), 64 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 8:15 PM EDTTSTM WND DMG3 Sse Forsyth, GAEMERGENCY MANAGER REPORTS SEVERAL TREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 0.2 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2019-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 40 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2019-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
40 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
2125 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

201 
WUUS52 KFFC 060011
SVRFFC
GAC207-060045-
/O.NEW.KFFC.SV.W.0227.190706T0011Z-190706T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
811 PM EDT Fri Jul 5 2019

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Southern Monroe County in central Georgia...

* Until 845 PM EDT.

* At 811 PM EDT, a severe thunderstorm was located near Brent, or
  near Forsyth, moving northwest at 5 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Forsyth, Russellville, Brent and Bolingbroke. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3285 8396 3286 8398 3285 8398 3293 8407
      3293 8406 3295 8405 3295 8404 3301 8404
      3305 8399 3310 8383 3292 8376 3290 8382
      3285 8390
TIME...MOT...LOC 0011Z 147DEG 6KT 3298 8395 

HAIL...1.00IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 7:40 PM EDT, 31 minutes earlier.

Area forecast discussion, Jul 5, 7:40 PM EDT, 31 minutes before
Area Forecast Discussion...Updated
National Weather Service Peachtree City GA
740 PM EDT Fri Jul 5 2019

...00Z Aviation Forecast Discussion...

.SHORT TERM /Tonight through Saturday Night/...
Convection has developed already this afternoon in the
moist/unstable airmass in place. The best instability is currently
along the AL/GA state line. PWATS remain high, just under two
inches. With average BL flow 10kt or less, slow moving heavy rainers
are anticipated. The pattern should not change much for tomorrow,
with PWATS just slightly higher. A modified sounding for this
afternoon would show a decent inverted V structure, so an isolated
damaging wind gust cannot be ruled out. Forecast soundings for
tomorrow afternoon show the same setup. As usual, frequent lightning
strikes will also be a hazard. Mid to late afternoon should be the
greatest cover of storms.

With the atmos so moist/unstable, have a hard time removing all pops
from the forecast overnight. Have left in isolated shra/tsra tonight
and tomorrow night.

Apparent T values remain just below 105 degrees, for now both
this afternoon and tomorrow afternoon. Any slight change in T or
Td values could require the issuance of a Heat Advisory...mainly
along and south of Athens to Columbus.

NListemaa

.LONG TERM /Sunday through Friday/...
Only tweaks to the long term based on the latest guidance.

BDL

PREVIOUS DISCUSSION...
The long term period begins with high pressure southwest of the area,
with a trough approaching from the west. At this point, models look
to close the low as it pushes south into our area. This will help to
enhance chances for precipitation on Sunday through Wednesday. This
system will continue to be the focus through the end of the long
term as the low moves into the Gulf on Wednesday and remains there
before moving back inland later in the forecast. Being this far out
in the forecast, this system will continue to be monitored for any
tropical development. Overall, showers and thunderstorms are
expected daily, although mainly in the afternoons and evenings. At
least chance pops have been included most afternoons with some areas
of likely pops included on Sunday through Tuesday. Precipitable
water values are also expected to be fairly high through several
days of the long term period, with values ranging from about 1.8 to
2.5 inches at times. As a result, heavy rain will be possible with
any thunderstorms. Otherwise, high temperatures through the extended
will be a few degrees above average with temps in the upper 80s to
lower 90s. Low temperatures are still running about 2 to 7 degrees
above normal with temps in the mid 60s to lower 70s. Heat indices
will also continue to be monitored through the extended as several
days are showing heat indices approaching heat advisory criteria
(105 degrees).

Reaves

&&

.AVIATION...
00Z Update...

VFR conditions expected outside of scattered convection through 06Z.
Convection diminishes to isolated by 06Z with MVFR to IFR ceilings
spreading from east to west across the majority of the forecast area
between 06Z and 14Z. Conditions improve to mostly VFR by 16Z-18Z.
Convection increases in coverage again after 16Z tomorrow, becoming
widespread 18Z through 00Z. Winds will be variable in direction,
generally less than 5kt through 14Z, becoming southwest to west
after.

//ATL Confidence...00Z Update...

Medium confidence.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          73  90  72  91 /  60  50  40  40
Atlanta         74  90  74  90 /  50  40  40  60
Blairsville     67  84  66  84 /  50  50  40  60
Cartersville    71  92  71  91 /  50  30  30  70
Columbus        76  93  75  93 /  50  40  30  60
Gainesville     72  88  72  89 /  60  40  40  60
Macon           74  91  74  93 /  60  50  50  50
Rome            72  92  71  91 /  40  30  30  60
Peachtree City  73  91  72  91 /  50  40  30  60
Vidalia         74  90  74  92 /  60  50  50  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...NListemaa
LONG TERM....BDL
AVIATION...NListemaa
Hazardous weather outlook, Jul 5, 9:30 AM EDT, 10 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
930 AM EDT Fri Jul 5 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-061000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
930 AM EDT Fri Jul 5 2019

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...This afternoon and Tonight...

Scattered to numerous thunderstorms are expected this afternoon
and evening. Scattered strong thunderstorms can be expected and
isolated severe storms are also possible. The most likely hazards
will be damaging winds, frequent lightning and heavy rainfall.
Small hail will also be possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Scattered to numerous thunderstorms are expected each day with
most storms in the afternoon and evening hours. Some strong storms
can be expected and isolated severe storms cannot be ruled out.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 5, 7:46 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
746 PM EDT Fri Jul 5 2019

GAZ054-056-067-068-060000-
Fayette GA-Spalding GA-Meriwether GA-Pike GA-
746 PM EDT Fri Jul 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FAYETTE...WESTERN
SPALDING...NORTHEASTERN MERIWETHER AND NORTHWESTERN PIKE COUNTIES
UNTIL 800 PM EDT...

At 746 PM EDT...a strong thunderstorm was over Zetella, or 9 miles
west of Griffin. This storm was nearly stationary.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Griffin, Zebulon, Brooks, Williamson, Highland Mills, Experiment,
Hilltop, Birdie, Vaughn, Hollonville, Rover, Digbey and Zetella.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3322 8454 3322 8451 3323 8450 3325 8451
      3325 8450 3329 8451 3333 8450 3331 8426
      3305 8436 3315 8456
TIME...MOT...LOC 2346Z 286DEG 3KT 3322 8443

WIND...40MPH
Special weather statement, Jul 5, 7:47 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
747 PM EDT Fri Jul 5 2019

GAZ043-044-053-060000-
Douglas GA-Coweta GA-South Fulton GA-
747 PM EDT Fri Jul 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DOUGLAS...NORTHERN
COWETA AND SOUTHWESTERN SOUTH FULTON COUNTIES UNTIL 800 PM EDT...

At 746 PM EDT...a strong thunderstorm was over Chattahoochee Hills,
or 10 miles south of Douglasville. This storm was nearly stationary.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Douglasville, Union City, Fairburn, Palmetto, Chattahoochee Hills,
Campbellton, Roscoe, Chapel Hill, Bill Arp and Fairplay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3365 8488 3375 8469 3360 8454 3349 8467
      3348 8483 3352 8484 3351 8483 3352 8482
      3355 8483 3356 8483 3357 8481 3358 8486
TIME...MOT...LOC 2346Z 333DEG 2KT 3359 8473

WIND...40MPH
Special weather statement, Jul 5, 7:49 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
749 PM EDT Fri Jul 5 2019

GAZ070-071-081-082-060015-
Lamar GA-Monroe GA-Bibb GA-Crawford GA-
749 PM EDT Fri Jul 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAMAR...SOUTHERN
MONROE...NORTHWESTERN BIBB AND NORTHERN CRAWFORD COUNTIES UNTIL 815
PM EDT...

At 749 PM EDT...a strong thunderstorm was near Russellville, or near
Forsyth...moving northwest at 5 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Forsyth, Russellville, Brent and Bolingbroke.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3290 8375 3281 8393 3296 8410 3310 8383
TIME...MOT...LOC 2349Z 147DEG 6KT 3295 8392

WIND...50MPH
Special weather statement, Jul 5, 7:53 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
753 PM EDT Fri Jul 5 2019

GAZ044-053-054-060030-
Fayette GA-Coweta GA-South Fulton GA-
753 PM EDT Fri Jul 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FAYETTE...
NORTHEASTERN COWETA AND SOUTHERN SOUTH FULTON COUNTIES UNTIL 830 PM
EDT...

At 753 PM EDT...a strong thunderstorm was over Tyrone, or 7 miles
west of Fayetteville...moving southeast at 5 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Fayetteville, Peachtree City, Fairburn, Tyrone, Sandy Creek and
Cannongate.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3347 8470 3355 8460 3347 8445 3335 8461
TIME...MOT...LOC 2353Z 312DEG 4KT 3345 8459

WIND...40MPH
Local storm report, Jul 5, 7:55 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
755 PM EDT FRI JUL 05 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     2 E DOUGLASVILLE        33.75N  84.72W
07/05/2019                   DOUGLAS            GA   SOCIAL MEDIA

            TREE DOWN NEAR I-20 WESTBOUND AND SR 92

&&

EVENT NUMBER FFC1900551

NJM
Special weather statement, Jul 5, 7:59 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
759 PM EDT Fri Jul 5 2019

GAZ081-094-060030-
Peach GA-Crawford GA-
759 PM EDT Fri Jul 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR PEACH AND SOUTHEASTERN CRAWFORD
COUNTIES UNTIL 830 PM EDT...

At 759 PM EDT...a strong thunderstorm was near Sandy Point, or 7
miles east of Roberta. This storm was nearly stationary.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Fort Valley, Byron, Powerville, Miami Valley and Lakewood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3254 8392 3261 8394 3267 8391 3269 8377
      3267 8376 3260 8374 3251 8377
TIME...MOT...LOC 2359Z 268DEG 2KT 3270 8389

WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 8:16 PM EDTSpecial Weather StatementFFCWheeler29 min
Jul 5, 8:27 PM EDTSpecial Weather StatementFFCPeach33 min
Jul 5, 8:30 PM EDTSpecial Weather StatementFFCGreene30 min
Jul 5, 8:32 PM EDTSpecial Weather StatementFFCFayette28 min
Jul 5, 8:38 PM EDTSpecial Weather StatementFFCWhite37 min
Jul 5, 8:44 PM EDTSpecial Weather StatementFFCMonroe31 min
Jul 5, 8:59 PM EDTSpecial Weather StatementFFCGilmer31 min
Jul 5, 9:01 PM EDTSpecial Weather StatementFFCJasper29 min
Jul 5, 9:05 PM EDTSpecial Weather StatementFFCFannin25 min
Jul 5, 9:07 PM EDTSpecial Weather StatementFFCJones23 min
Jul 5, 9:22 PM EDTSpecial Weather StatementFFCCrisp23 min
Jul 5, 9:34 PM EDTSpecial Weather StatementFFCBaldwin, Jasper, Jones26 min
Jul 5, 9:46 PM EDTSpecial Weather StatementFFCCrisp29 min
Jul 5, 9:47 PM EDTSpecial Weather StatementFFCBibb28 min
Jul 5, 9:53 PM EDTSpecial Weather StatementFFCWalton22 min
Jul 5, 9:59 PM EDTSpecial Weather StatementFFCPutnam31 min
Jul 5, 10:00 PM EDTSpecial Weather StatementFFCBaldwin30 min
Jul 5, 10:01 PM EDTSpecial Weather StatementFFCJasper29 min
Jul 5, 10:22 PM EDTSpecial Weather StatementFFCWalton38 min
Jul 5, 10:35 PM EDTSpecial Weather StatementFFCWilcox25 min
Jul 5, 10:52 PM EDTFlash Flood WarningFFCNewton, Rockdale, Walton6 hr
Jul 5, 11:19 PM EDTSpecial Weather StatementFFCBaldwin56 min
Jul 6, 5:52 PM EDTSpecial Weather StatementFFCTelfair23 min
Jul 6, 6:14 PM EDTSpecial Weather StatementFFCDodge31 min
Jul 6, 6:44 PM EDTSpecial Weather StatementFFCDodge31 min
Jul 6, 7:00 PM EDTSpecial Weather StatementFFCBleckley30 min
Jul 6, 7:52 PM EDTSpecial Weather StatementFFCHouston23 min
Jul 6, 7:57 PM EDTSpecial Weather StatementFFCWilkinson33 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.